Funnel Cloud, Jefferson
- When
- June 24, 5:12 PM CST
- Where
- Jefferson County, Nederland
- Reported by
- Broadcast Media
- Coordinates
- 29.980, -93.980
A funnel cloud report over Nederland was passed along by Beaumont media.
An unstable air mass remained across the region while a cold front moved in. Two funnel clouds were reported in Southeast Texas during this stormy period.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An unstable air mass remained across the region while a cold front moved in. Two funnel clouds were reported in Southeast Texas during this stormy period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 24, 2:39 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 PM CDT TUE JUN 24 2014 .DISCUSSION...THE UPPER LVL RIDGE HAS BROKEN DOWN ACROSS THE REGION WHILE GULF MOISTURE HAS CONTINUED TO INCREASE. THIS TREND WILL CONTINUE INTO WEDNESDAY AND THURSDAY WITH MULTIPLE UPPER LVL DISTURBANCES PASSING THE AREA WHILE PWATS INCREASE TO AROUND 2" OR POSSIBLY MORE. THIS WILL RESULT IN STORMS BECOMING LIKELY FOR WED AND THU. WITH THE HIGH MOISTURE CONTENT AND FAIRLY SLOW STORM MOTION EXPECTED (5-10KTS) LOCALIZED FLOODING MAY BE A CONCERN WED AND THU. THE STREAM OF DEEP MOISTURE WILL SLOWLY DECREASE FRIDAY AND INTO THE WEEKEND WHILE THE UPPER RIDGE SLOWLY NUDGES BACK INTO THE REGION FROM THE EAST. THIS WILL DECREASE POPS THROUGH THE WEEKEND, HOWEVER TIMING IS STILL IN QUESTION AS TO WHEN THE RIDGE BECOMES ESTABLISHED. THE ECMWF IS A LITTLE EARLIER THAN THE GFS, HOWEVER BOTH MODELS AGREE THAT BY MONDAY CONDITIONS WILL BE MUCH DRIER WITH ONLY ISOLD AFTERNOON CONVECTION EXPECTED. && .MARINE...AT THE SURFACE HIGH PRESSURE WILL REMAIN TO THE EAST KEEPING THE FLOW ONSHORE, HOWEVER WITH THE UPPER RIDGE BREAKING DOWN SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED. THIS MAY CAUSE WINDS TO BECOME GUSTY AND VARIABLE AT TIMES NEAR STORMS. LOW PRESSURE WILL MOVE ACROSS THE PLAINS DURING THE LATER PART OF THE WEEK INCREASING THE FLOW INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... KLCH 76 87 75 87 75 / 30 60 30 60 30 KBPT 76 89 76 90 76 / 30 60 30 60 30 KAEX 73 89 73 86 73 / 30 60 30 60 30 KLFT 76 89 75 87 76 / 30 60 30 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 431 AM CDT TUE JUN 24 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 431 AM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH DAYTIME HEATING. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEAKNESS IN THE UPPER LEVELS AND A SURGE OF DEEP MOISTURE WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AND THURSDAY. WITH THE DEEP MOISTURE...HIGH RAINFALL RATES WILL BE POSSIBLE LEADING TO HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF TIME. THEREFORE...THERE WILL BE A CHANCE FOR MINOR STREET FLOODING AND OF POOR DRAINAGE AREAS...ON THOSE DAYS. A DAILY CHANCE FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-251100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 431 AM CDT TUE JUN 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES WILL BE THE MAIN HAZARD WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTHERLY WINDS WILL BE INCREASING AS LOW PRESSURE DEVELOPS IN THE SOUTHERN PLAINS BY MID WEEK. SMALL EXERCISE CAUTION MAY BE REQUIRED OVER THE OUTER WATERS BY FRIDAY. A CONTINUED INCREASE IN SHOWERS AND THUNDERSTORMS WILL OCCUR...ESPECIALLY ON WEDNESDAY AND THURSDAY. OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES...AND HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM...WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 136 PM CDT TUE JUN 24 2014 LAZ030-031-041-042-241930- BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA- 136 PM CDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU AND JEFFERSON DAVIS PARISHES UNTIL 230 PM CDT... AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FIELDS...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ORETTA...DE QUINCY...BUHLER...SULPHUR...RAGLEY AND GILLIS. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3050 9302 3023 9335 3040 9370 3063 9356
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CDT TUE JUN 24 2014
LAZ028-029-032-033-043>045-242000-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-
AVOYELLES LA-UPPER ST. MARTIN LA-
203 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ACADIA...AVOYELLES AND ST. MARTIN PARISHES
UNTIL 300 PM CDT...
AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PRAIRIE RONDE...MOVING EAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND
PRAIRIE...SUNSET...OPELOUSAS...WHITEVILLE...GRAND COTEAU AND BUNKIE.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3117 9168 3114 9171 3106 9171 3098 9180
3089 9179 3085 9181 3071 9173 3056 9175
3051 9173 3050 9170 3043 9163 3039 9162
3037 9164 3032 9162 3034 9219 3113 9266
3119 9167SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
206 PM CDT TUE JUN 24 2014
LAZ030-041-TXZ201-215-216-261-262-242000-
HARDIN TX-JEFFERSON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
206 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...
NEWTON...JEFFERSON AND ORANGE COUNTIES UNTIL 300 PM CDT...
AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ROSE CITY...MOVING NORTHEAST AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAKEVIEW...
VIDOR...PINE FOREST...WEISS BLUFF...BRIDGE CITY AND ORANGEFIELD.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3045 9382 3025 9340 2969 9435 2969 9436
2988 9436 2988 9444 2989 9445 3005 9445SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CDT TUE JUN 24 2014
LAZ030-031-041-042-073-074-242015-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
WEST CAMERON LA-EAST CAMERON LA-
217 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU...
JEFFERSON DAVIS AND CAMERON PARISHES UNTIL 315 PM CDT...
AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LAKE CHARLES...MOVING
NORTHEAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOSS
BLUFF...BELL CITY...GILLIS...LEBLEU SETTLEMENT...IOWA AND TOPSY.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
LAT...LON 3015 9361 3055 9302 3024 9265 2996 9328
3003 9328 3005 9330 3005 9332 2994 9333
2992 9337SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 PM CDT TUE JUN 24 2014
TXZ180-242315-
TYLER TX-
516 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 615 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHESTER...MOVING NORTHEAST
AT 15 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CHESTER AND
COLMESNEIL.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3103 9464 3106 9457 3105 9450 3103 9447
3090 9439 3085 9463 3087 9463 3088 9462
3089 9464 3101 9467
25SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 607 PM CDT TUE JUN 24 2014 LAZ041-TXZ215-216-261-262-250000- JEFFERSON TX-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX- SOUTHERN NEWTON TX- 607 PM CDT TUE JUN 24 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU PARISH...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON...JEFFERSON AND ORANGE COUNTIES UNTIL 700 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTH OF ROSE CITY...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROSE CITY...VIDOR...PINE FOREST...MAURICEVILLE AND GIST. THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3038 9392 3019 9369 2998 9402 3009 9413 25
The Lake Charles radar (KLCH), 75 km away, was scanning. The volume nearest the first event began at 23:12 UTC.
2 funnel cloud. Local standard time, as filed.
A funnel cloud report over Nederland was passed along by Beaumont media.
A local radio station passed along a report of a funnel cloud 2 miles northwest of Kirbyville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525936, 525939.